MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 NIAGARA SLIM-CATH DIALYSIS KIT 12F X 15CM STRAIGHT ST DL; CATHETER, HEMODIALYSIS, NON-IMPLANTED

C.R. BARD, INC. (BASD) -3006260740 NIAGARA SLIM-CATH DIALYSIS KIT 12F X 15CM STRAIGHT ST DL; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged dialysis catheter was confirmed; however, the root cause was not identified.The product returned for evaluation was two photographs depicting a 15cm niagara slim-cath dialysis catheter.Usage residues were evident throughout the depicted sample.A shared complete break was evident proximal of the staggered tip.The shared break surfaces were circled in one of the photographs.The break surface appeared regular.While inspection of the submitted photographs revealed obvious catheter damage, inspection of the photographs was insufficient to identify the cause of the damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include sharp instrument contact and tensile (pulling) stress.A lot history review (lhr) of redu3446 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the catheter was ruptured when performing puncture for short-term dialysis.No other information provided.

Brand Name
NIAGARA SLIM-CATH DIALYSIS KIT 12F X 15CM STRAIGHT ST DL
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12135580
Report Number3006260740-2021-02643
Device Sequence Number14640450
Product Code MPB
UDI-Device Identifier00801741045356
UDI-Public(01)00801741045356
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5553150
Device Lot NumberREDU3446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;